Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 98, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 30, 2025, 3:22 PM CDT for Jeff Davis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2025, 3:22 PM CDT (20:22 UTC)
- Expired
- Aug 30, 2025, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 222 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
934
WGUS54 KMAF 302022
FFWMAF
TXC243-302330-
/O.NEW.KMAF.FF.W.0098.250830T2022Z-250830T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
322 PM CDT Sat Aug 30 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Central Jeff Davis County in southwestern Texas...
* Until 630 PM CDT.
* At 322 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 to 2 inches of rain have fallen near McDonald Observatory. The
expected rainfall rate is 1 to 3 inches in 1 hour. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fort Davis, McDonald Observatory, Davis Mountains State Park,
Bloys Camp, Black Mountain, Buffalo Trail Scout Camp, Indian
Lodge, Fort Davis National Historical Site and Star Mountain.
This includes the following streams and drainages...
Big Aguja Canyon, South Fork Alamito Creek, Barrilla Draw, Alamito
Creek, Madera Canyon, Cienega Creek, Cherry Creek, North Fork
Cienega Creek, Cook Creek and Limpia Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3077 10367 3053 10391 3051 10429 3070 10439
3094 10416
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR
$$
Chehak1 follow-up statement
322
WGUS74 KMAF 302149
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
449 PM CDT Sat Aug 30 2025
TXC243-302330-
/O.CON.KMAF.FF.W.0098.000000T0000Z-250830T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jeff Davis TX-
449 PM CDT Sat Aug 30 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT THIS
EVENING FOR CENTRAL JEFF DAVIS COUNTY...
At 449 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 1
and 3 inches of rain have fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Fort Davis, McDonald Observatory, Davis Mountains State Park,
Bloys Camp, Black Mountain, Buffalo Trail Scout Camp, Indian
Lodge, Fort Davis National Historical Site and Star Mountain.
This includes the following streams and drainages...
Big Aguja Canyon, South Fork Alamito Creek, Barrilla Draw, Alamito
Creek, Madera Canyon, Cienega Creek, Cherry Creek, North Fork
Cienega Creek, Cook Creek and Limpia Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3077 10367 3053 10391 3051 10429 3070 10439
3094 10416
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
ChehakWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 12:50 PM CDT, 2 hours 32 minutes earlier. Its key messages:
- Updated at 1247 PM CDT Sat Aug 30 2025
- High rain chances (50-80%) this afternoon and evening across Southeast New Mexico and Permian Basin, shifting farther south Sunday.
- Flash flooding from heavy rainfall is possible this evening and tonight across Southeast New Mexico and northern Permian Basin where 1 to 2 inches of rain has already fallen. Localized flash flooding is possible elsewhere.
- Temperatures near to below seasonal are expected this weekend through next week.
- Lingering medium to high (35% to 60%) chance of rain Monday, mainly southwest of Pecos River, then drier into mid-week.
Area forecast discussion, Aug 30, 12:50 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1250 PM CDT Sat Aug 30 2025
...New SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 1247 PM CDT Sat Aug 30 2025
- High rain chances (50-80%) this afternoon and evening across
Southeast New Mexico and Permian Basin, shifting farther south Sunday.
- Flash flooding from heavy rainfall is possible this evening and tonight
across Southeast New Mexico and northern Permian Basin where 1
to 2 inches of rain has already fallen. Localized flash flooding
is possible elsewhere.
- Temperatures near to below seasonal are expected this weekend
through next week.
- Lingering medium to high (35% to 60%) chance of rain Monday,
mainly southwest of Pecos River, then drier into mid-week.
&&
.SHORT TERM...
(This afternoon through Sunday night)
Issued at 1247 PM CDT Sat Aug 30 2025
Morning showers and thunderstorms have weakened and cleared out
of our area early this afternoon. Sunshine has quickly returned
and this will aid in thunderstorm development later this
afternoon. While the exact cold front is hard to position,
slightly cooler temperatures and easterly winds have overspread
the region. This diffuse cold front and easterly upslope flow over
the higher elevations will function as a focusing mechanism later
this afternoon. Temperatures are quickly warming through the 80s
towards the lower 90s with ample sunshine. Initial rain
development will be over the higher elevations and near the cold
front across the Permian Basin late this afternoon into this
evening. Showers and thunderstorms will gradually grow in coverage
and spread southeasterly into the remainder of the evening and
overnight. In addition to this, another area of showers and
thunderstorms is expected along a secondary cold front over the
Panhandle. This activity is anticipated to slide south into our
region late tonight and early Sunday morning. Overall, much of the
region has a high (50- 80%) chance of rainfall over the next 12
to 24 hours.
With the widespread and multiple rounds of rain, flash flooding
may be a concern. Seasonally high precipitable water values will
support 2 to 4 inch per hour rainfall rates with thunderstorms.
These rainfall rates may cause rapid rainfall accumulations. Many
locations north of I-20 have received 1 to 2 inches of rainfall
already, increasing the risk of flash flooding for these areas
later this afternoon through Sunday morning. A Flood Watch has
been issued for these susceptible regions as a result. Elsewhere,
these same rainfall rates could easily cause flooding concerns,
but limited rainfall over the previous week lowers confidence in
widespread flash flooding. That being said, localized flash
flooding remains possible.
The secondary cold front pushes through our region by Sunday
morning. This brings widespread cloud cover and seasonally cool
temperatures in the 80s by Sunday afternoon. This should limit
redevelopment across Southeast New Mexico and Permian Basin. That
said, the cold front and continued upslope flow maintains a high
(50- 80%) chance of rain for areas along and south of I-10. These
areas may need to be monitored for flash flooding with high
precipitable water values and rain rates maintained over the
region. The complex terrain in this region makes low-lying areas
prone to flooding despite limited rainfall over the last week.
This activity will gradually continue its march south into Sunday
evening as drier and cooler weather gradually takes hold from the
north by the Labor Day holiday.
-Chehak
&&
.LONG TERM...
(Monday through Friday)
Issued at 1247 PM CDT Sat Aug 30 2025
A quieter stretch of weather after decreasing rain chances Monday
evening will characterize the long term. The quasi-stationary
boundary that has brought unsettled weather this weekend will have
dissipated into a remnant surface low over Lower Trans Pecos and
surface troughing extending northeast, west, and south of that low
by Monday. This feature will still provide some forcing for
ascent and showers/storms, but largely southwest of the Pecos
River, with low to medium (25% to 40%) probability from Culberson
County and Reeves County Plains into eastern Stockton Plateau, and
medium (45% to 65%) probability from southern Culberson County
and Marfa Plateau into Presidio Valley, Big Bend, and Terrell
County, and highest over Davis Mountains and Big Bend (60% to
70%). Northeasterly winds, scattered to broken cloud cover with
some clearing to the north and east northeast of the Pecos River,
and dew point temperatures in the 50s and 60s F yield highs rising
into the mid to upper 80s F, mid to upper 70s F higher
elevations, and lower to mid 90s F along Rio Grande from Presidio
Valley into Big Bend for the first of September this year. Lows
fall into 60s F, mid to upper 50s F higher elevations and northern
Lea County, lower 70s F Presidio Valley into Big Bend Monday
night as rain chances decrease below 15% with loss of daytime
heating. A quiet mid week Tuesday and Wednesday is expected, as
the surface pattern will lack any notable boundaries providing
forcing for ascent. Clearer skies with variable winds Tuesday
shifting to southeasterly Wednesday allow persistence of dew point
temperatures in the 60s F and mid to upper 50s F western higher
terrain, along with highs rising back into the upper 80s to lower
90s F along Pecos River, most of Permian Basin, Terrell County,
lower to mid 80s F higher elevations, and mid to upper 90s F from
Presidio Valley into Big Bend. Lows in comparison are not forecast
to change much from Monday night.
Wednesday evening into early Thursday brings a low to medium (25%
to 35%) probability of rain mainly to northern SE NM plains and
northern Permian Basin, with persistent low probability of rain
(15% to 25%) across western and northern portions of the area into
the end of the week. Highs remain in the mid 80s to 90s F, mid
90s F to upper 90s F from Presidio Valley into Big Bend. Lows will
not change much from earlier this week, apart from expansion and
contraction of 50s F over higher elevations and northern Lea
County into Permian Basin, and expansion and contraction of 70s F
over southern Rio Grande basins and southeasternmost Permian
Basin. Rain totals by the end of the week are uncertain and will
largely depend on location, timing, and coverage of
showers/storms.
&&
.AVIATION...
(18Z TAFS)
Issued at 1207 PM CDT Sat Aug 30 2025
VFR conditions have returned to the region after showers and
sporadic low clouds moved through and lifted this morning.
Additional shower and thunderstorm development is expected later
this afternoon. Initial development is likely over the higher
elevations that are near FST and CNM. More widespread development
is expected across the remaining area through the afternoon and
evening as everything slowly moves southeast. Variable, gusty
winds and visibility reductions are expected with showers and
thunderstorms. Confidence is only moderate on timing and location
of initial thunderstorm development. Also, additional rounds of
showers and thunderstorms are possible overnight, but confidence
is low on aviation impacts currently. Otherwise, winds remain
light and southeasterly, becoming northeasterly behind a front
early tomorrow morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 68 85 67 89 / 70 60 30 20
Carlsbad 68 83 65 86 / 60 50 40 20
Dryden 74 94 71 88 / 20 50 60 60
Fort Stockton 69 86 68 86 / 60 60 50 60
Guadalupe Pass 63 75 62 77 / 50 60 40 40
Hobbs 65 82 63 86 / 80 50 30 20
Marfa 62 81 61 78 / 60 60 50 70
Midland Intl Airport 69 84 68 88 / 60 60 40 20
Odessa 68 83 67 86 / 60 60 40 20
Wink 68 85 66 87 / 60 60 40 30
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch from 4 PM CDT this afternoon through Sunday
afternoon for Andrews-Borden-Dawson-Gaines-Howard-Martin-
Mitchell-Scurry.
NM...Flood Watch from 3 PM MDT this afternoon through Sunday morning
for Central Lea-Eddy County Plains-Guadalupe Mountains of
Eddy County-Northern Lea-Southern Lea.
&&
SHORT TERM...91
LONG TERM....94
AVIATION...91In the hours before
Local storm report, Aug 30, 9:23 AM CDT, 5 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
923 AM CDT Sat Aug 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM Tstm Wnd Gst 5 NNW Odessa 31.92N 102.40W
08/29/2025 M56 MPH Ector TX ASOS
Corrects previous non-tstm wnd gst report
from 5 NNW Odessa. ASOS station KODO Odessa.
0702 PM Tstm Wnd Gst 1 NW Midland Internatio 31.95N 102.20W
08/29/2025 M58 MPH Midland TX ASOS
Corrects previous non-tstm wnd gst report
from 1 NW Midland International. ASOS
station KMAF Midland.
0737 PM Tstm Wnd Gst 3 NW Hobbs 32.76N 103.19W
08/29/2025 M69 MPH Lea NM Mesonet
Corrects previous non-tstm wnd gst report
from 3 NW Hobbs. Mesonet station 66 Hobbs,
NM/ Lea County.
0745 PM Tstm Wnd Gst 3 SE Humble City 32.77N 103.18W
08/29/2025 M69 MPH Lea NM Mesonet
Mesonet station FW0979 Hobbs.
0710 PM Flash Flood 2 SW Mission Dorado 31.89N 102.30W
08/29/2025 Ector TX Public
Report from mPING: Street/road flooding;
Street/road closed; Vehicles stranded.
&&The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:04 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 116 min |
| Aug 29, 7:17 PM CDT | Special Weather Statement | MAF | Ector | 28 min |
| Aug 29, 7:31 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 29 min |
| Aug 29, 8:31 PM CDT | Special Weather Statement | MAF | Cochran | 29 min |
| Aug 30, 1:30 AM CDT | Flash Flood Warning | MAF | Culberson | 3 hr |
| Aug 30, 12:00 PM CDT | Flood Watch | MAF | Andrews, Borden, Dawson, Gaines, Howard, Martin and 2 more | 23 hr |
| Aug 30, 5:29 PM CDT | Special Weather Statement | MAF | 46 min | |
| Aug 30, 5:52 PM CDT | Flash Flood Warning | MAF | Brewster, Presidio | 3 hr |
| Aug 30, 6:12 PM CDT | Flash Flood Warning | MAF | Brewster, Jeff Davis, Pecos | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.